The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=16&m=3881258
Posted By : mirabella - 7/13/2017 6:13 AM
Good morning, I find myself again looking to this forum for insight. I have had shingles 4 times, have taken the shot after the 2nd time. First minor episode I was about 40 and now 74. The outbreaks had minimal rash but much pain...also residual pain. Presently I have the same identifiable pain on the left side, startind udder arm and extending to mid back...same area as before. It is exceedingly sensative to the touch and the pain at night makes sleeping difficult. It is somewhat better during the day. I've had this about 3 weeks now..yet no breakout of rash. Wearing anything constricting in that area is painful. Cortisone cream seems to help the pain. Any suggestions or comments?
My email has changed and I would like to change it on my profile but have been unable to do so. I would like to be notified by email of any answers but cannot see how this is possible.
Thank you.

Posted By : straydog - 7/13/2017 6:30 AM
Hello Mirabella & welcome back. From what I understand about the shot it is suppose to help keep the symptoms from becoming severe if the person gets shingles again. I see lots of people get rx'd Gabapentin for shingles that works well for the nerve pain. Perhaps you can get your dr to give you a script. A few years back a couple of different people said they had "cold laser therapy" by a chiropractor & said it took care of the pain. Those are the only two ideas I can give you.

To change your email, first make sure you are logged in here at Healing Well. Then you should be able to change your email address.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Posted By : mirabella - 7/13/2017 6:48 AM
Thank you Susie. Iwill try right now to change my email. Also, is it common to have shingles without the rash?

Posted By : mirabella - 7/13/2017 6:50 AM
Susie...don't know why I didn't see this before...email changed...mission accomplished!

Posted By : straydog - 7/13/2017 7:23 AM
Woohoo on getting your email address changed!! I really do not know why the rash is not appearing. I wonder if it is because you had the shot?

Keep us posted on how you are doing.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Posted By : pitmom - 7/13/2017 8:48 AM
Shingles is caused by one of the many herpes viruses. Some of the foods to avoid are: caffeine, nuts, chocolate, hard cheeses and alcohol. These foods contain high amounts of Arganine, an amino acid necessary for the virus to replicate.

I can't help but wonder if acyclovir would be helpful for a person that experiences repeated bouts of shingles as it is prescribed for herpes types 1 and 2. I've been on daily suppressive therapy for over 10 years now and it's been wonderful.
multiple surgeries for rotator cuff both shoulders with residual chronic impingement syndrome, ulnar nerve transposition, carpal tunnel release, wrist ganglionectomies/denervectomies/tenolysis, multiple herniated discs, tarlov cyst, whiplash, bursitis of hips, tendonitis, torus, 3rd degree shoulder separation, torn labrum, ovarian cysts, fibroid tumors of the uterus

Posted By : mirabella - 7/13/2017 3:27 PM
I called the doctor for an appointment and she had a cancellation for today which I took. She wanted to rule out any bone problem, considering my history of pancreatic cancer (5 plus years ago) so she sent me for back and left ribs X-ray. I'll let you know the follow up. Very happy with the speed of the appointments.

Posted By : mirabella - 7/14/2017 6:37 PM
Good evening,
Bone X-rays showed no lesions so this is good. Still have the pain...the mystery continues.

Posted By : straydog - 7/14/2017 8:43 PM
So, does the dr say it is not Shingles? What are you suppose to do?
Susie
Moderator in Chronic Pain & Psoriasis Forums

Posted By : mirabella - 7/15/2017 7:24 AM
Susie, good morning....I've not met with the Dr. I am able to see the radiologist's approved report on PATIENT SITE which is a current and active history of my medical record sponsored by the Beth Israel Hospital and affiliated Dr.s. I only 'do business ' with this group. On this sight I can communicate with my doctors. I find it very helpful. It is now the week-end but I will personally contact the Dr. Monday whith "our" question.
Have a great one.

Posted By : mirabella - 7/17/2017 12:17 PM
Hi, in response to above, I quote from her "note"...She will be off untill the end of the month. I will follow up with my regular PC.


ASSESSMENT AND PLAN: Ribcage pain: Lateral aspect on the left
side reproducible on palpation. No obvious skin rash. The
pattern of her pain is not really consistent with postherpetic
neuralgia. We had lengthy discussion about that. I think the
pain is mostly musculoskeletal. We will get an x-ray of the
ribcage and T spine. Referred for PT. Topical
antiinflammatories were discussed. If not better or any new
symptoms she will come back for reevaluation. Her Coumadin dose
was adjusted. She also had B12 injection done today.
"That's all she wrote"

Posted By : straydog - 7/17/2017 12:54 PM
Mirabella, I would certainly get in with my PC, waiting a month with a vague note like that is not acceptable. I am a little confused on who wrote that note, but I would be a little annoyed about it, lol. Thats just how I am. Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Posted By : CaliJR - 7/25/2017 4:24 PM
Hi.. I had shingles on my left chest 23 years ago and I still have occasional nerve pain on that spot. Due to other cancer treatments, I have been on gabapentin, 1,800mg daily and I haven't had a tingling nerve pain from that spot since so Susie's original suggestion may still be valid. My original doctor back then told me to expect some residual pain as the shingles can damage the nerves... one of the reasons it hurts so much when you have it. Good luck to you. Take care. -JR
CaliJR
Age 52. PSA 7.1-PSA Free=5% 9/15: PCa G9 (4+5)
18 Mnths Casodex & Lupron started Dec 2015
HDR Brachy@UCLA 2/29/16 & 3/1/16 Zometa I.V. 3/8, 9/7 & 4/3
IMRT: 28 Fractions Completed 5/5/2016
Taxotere Chemo Ended 8/7/16

Treatment Over 5-31-2017
SE: Chronic Radiation Enteritis, Dysuria

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer